Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2006, 7:07 PM CDT for Clarke County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 30, 2006, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:12 PM CDT | TSTM WND DMG | 5 S Quitman, MS | A FEW TREES WERE BLOWN DOWN NEAR THE DESOTO COMMUNITY. |
| Jul 30, 7:23 PM CDT | TSTM WND DMG | 2 W Shubuta, MS | SEVERAL TREES BLOWN DOWN ALONG WITH A FEW POWER LINES. A LARGE NUMBER OF POWER OUTAGES ARE IN PROGRESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 310009 SVRJAN MSC023-310030- /O.NEW.KJAN.SV.W.0433.060731T0007Z-060731T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF QUITMAN * UNTIL 730 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DESOTO OR ABOUT 7 MILES SOUTHEAST OF QUITMAN...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHUBUTA AT 720 PM CDT RURAL SOUTHERN CLARKE COUNTY BETWEEN 715 PM AND 730 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3207 8846 3205 8884 3184 8885 3189 8848 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:58 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 30, 5:58 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT SUN JUL 30 2006 .DISCUSSION... WEAK DISTURBANCE/CONVECTIVE VORT DRIFTING SLOWLY SOUTHWEST ON THE EASTERN PERIPHERY OF THE MID LEVEL RIDGE EXTENDING EAST INTO THE LOWER MISSISSIPPI VALLEY IS TRIGGERING LOTS OF CONVECTION RIGHT NOW ACROSS EAST CENTRAL MISSISSIPPI. CONVECTION ACROSS THE REST OF THE MS REMAINS GENERALLY VERY ISOLATED WITH REMNANT SHOWERS DISSIPATING QUICKLY UP IN AROUND THE GOLDEN TRIANGLE. MESOANALYSIS SHOWS BEST POTENTIAL FOR THUNDERSTORMS THROUGH EARLY EVENING TO PUSH SOUTH ALONG THE CORRIDOR OF THE MS/AL STATELINE WHILE MOST OTHER ACTIVITY REMAINS ISOLATED OR NON-EXISTENT. ML CAPE VALUES PRECEDING CONVECTION ARE UP ABOVE 2000 J/KG GENERALLY...SO WE WILL HAVE TO WATCH FOR SOME STRONG STORMS OVER THE NEXT FEW HOURS. UPDATED 1ST PERIOD FORECAST TO REFLECT THINKING IN TERMS OF PRECIP COVERAGE. THINK THAT MOST ACTIVITY WILL TEND TO WIND DOWN BY 8 OR 9 PM...BUT THE PRESENCE OF MENTIONED DISTURBANCE MAY STILL BE ENOUGH TO SUPPORT SOME ISOLATED CONVECTION ACROSS THE SOUTHEAST HALF OF THE MS ZONES THROUGH THE NIGHT. NEW ZONES AND GRIDS COMING OUT WITH ANOTHER UPDATE ANTICIPATED LATER ON THIS EVENING. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED THE UPPER RIDGE OVER THE REGION WITH A SERIES OF SHORT WAVES MOVING IN SOUTHEASTERLY FLOW OVER THE LOWER MISSISSIPPI VALLEY. ONE OF THE SHORT WAVES WAS MOVING INTO NORTH MISSISSIPPI WITH SOME ASSOCIATED SCATTERED STRONG CONVECTION OVER OUR NORTHEAST MISSISSIPPI COUNTIES. ALSO SOME SEA BREEZE CONVECTION WAS DEVELOPING NORTHWARD OVER SOUTHEAST MISSISSIPPI. A MOIST AND UNSTABLE AIRMASS WAS IN PLACE. ONCE AGAIN DEWPOINTS HAD MIXED OUT TO AROUND 68 TO 72...THUS NOT REACHING FULL INSTABILITY POTENTIAL...AS NOTED FROM ADJUSTING MORNING SOUNDINGS. BUT WE DO HAVE CAPES OF AROUND 3500 IN TH NORTHEAST. SO WILL PUT ISOLATED STRONG STORMS IN THE HWO FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EARLY THIS EVENING FOR THE EASTERN THIRD. OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD. PRECIP WATER WILL STAY AT 1.9 TO 2.4 INCHES. MODELS EXPECT A SERIES OF SHORT WAVES TO COME DOWN NORTHWEST FLOW AROUND THE UPPER RIDGE. EXPECT MOST OF THE CONVECTION TO END DURING THE EARLY EVENING HOURS WITH ISOLATED CONVECTION POSSIBLE OVERNIGHT. EXPECT ANOTHER ROUND OF CONVERGENCE FROM THE CONVECTION IN THE NORTH WITH THE SEA BREEZE CONVECTION IN THE SOUTHEAST. FOR MONDAY WE MAY GET SOME ISOLATED STORMS AND SCATTERED SHOWERS JUST BEFORE EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY(LIFTED INDEX...-6 TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME LOCAL DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS FOR MONDAY. EXPECT THE BEST SCATTERED COVERAGE TO BE SOUTHEAST OF THE NATCHEZ TRACE...WHERE INSTABILITY AND MOISTURE CONVERGENCE WILL BLEND TOGETHER. WILL KEEP LOW ISOLATED POPS IN THE EAST HALF FOR THE EVENING. WENT GENERALLY CLOSE TO GUIDANCE POPS. POPS FOR MONDAY LOOKED A LITTLE HIGH IN THE EAST AND SOUTHEAST FOR LIKELY POPS...LOWERED THEM TO HIGH SCATTERED POPS. AS FAR AS TEMPS ARE CONCERN DO NOT SEE A GREAT DEAL OF CLOUD COVERAGE FOR THE SHORT TERM PERIOD. SO WARM GUIDANCE TEMPS AND A MILD NIGHT SEEMS TO BE ON TRACK./17/ LONG TERM...TUESDAY THROUGH SUNDAY. THE SCENARIO FOR MUCH OF THIS WEEK REVOLVES AROUND A SPLIT BETWEEN TWO LARGE UPPER ANTICYCLONES THAT WILL DOMINATE THE CONUS. ONE CENTER DEVELOPS IN THE ERN TN VALLEY WHILE ANOTHER BECOMES ANCHORED IN NM. SEVERAL MINOR TUTT LOWS ROTATE NWWD THROUGH THE SPLIT ACROSS THE LOWER MS VALLEY WHILE OUR E-W LOW LEVEL RIDGING STAYS ABOUT STATIONARY ALONG THE GULF COAST. ENOUGH DIURNAL INSTABILITY STILL IN THE PICTURE FOR OUR TYPICAL AFTERNOON AND EVENING TSRA ALTHOUGH THEY SHOULD BE MORE ISOLATED TUESDAY THROUGH THURSDAY. AT 300MB...A RATHER IMPRESSIVE TUTT LOW MOVES INTO THE CWFA ON FRIDAY FROM THE ERN GULF OF MEXICO AND COULD BOOST OUR RAIN CHANCES FOR NEXT WEEKEND. THIS LOW COMPLETE WITH A POOL OF NEAR -8C 500MB TEMPS AS WELL SO WILL NEED TO WATCH GUIDANCE RESPONSE IN THE POPS FOR NEXT FEW MODEL RUNS BEFORE JUMPING ON BOARD. THERE HAVE BEEN SOME MODEL SUGGESTIONS THAT A FRONTAL ZONE COULD MAKE A DIVE INTO THE GULF STATES BY THE WEEKEND HOWEVER WE ARE CURRENTLY SIDING WITH NCEP ON THAT FRONT REMAINING WELL TO OUR N FRIDAY THROUGH SUNDAY...MAYBE AS FAR S AS TN VALLEY BUT MORE LIKELY HOLDING IN THE OH VALLEY. AT ANY RATE...PWATS STAY IN A FIXED RANGE OF 1.9-2.1 INCHES ALL WEEK. THE FRIDAY FEATURE COULD BOOST PWATS TO 2.4 INCHES HEADING INTO THE WEEKEND AND COULD MEAN MUCH HEAVIER TROPICAL DOWNPOURS. SINCE AUGUST WILL BE UNDERWAY...GREATER AWARENESS FOR TROPICAL SYSTEMS WILL BE IN ORDER AND THE GFDL HAS BEEN MAKING SOME NOISE IN THE BAHAMAS BY THE END OF THIS WEEK. OVERALL LOW LEVEL TRAJECTORIES ACROSS THE GULF OF MEXIOC CONSISTENTLY FROM THE CARIBBEAN ALL WEEK LONG SO WE ALL SHOULD BE PAYING CLOSE ATTENTION...STAY TUNED. OTHERWISE...EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURE REGIME WITH MAX TEMPS VERY CLOSE TO ENSEMBLE MEANS. POPS GENERALLY ACCEPTED WITH HIGHEST CHANCES EACH DAY OVER SERN MS CLOSER TO COASTAL INFLUENCES. /40/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 30, 2:34 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT SUN JUL 30 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311934- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 234 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE EAST WHICH WILL BE GENERALLY ALONG AND EAST OF A LINE FROM EUPORA TO FOREST TO COLUMBIA. THIS THUNDERSTORM ACTIVITY WILL BE POSSIBLE AS THE AREA WARMS TO THE MIDDLE 90S AND WEAK DISTURBANCES MOVE AROUND THE DEVELOPING UPPER LEVEL RIDGE. SINCE SURFACE TEMPERATURES ARE EXPECTED TO BE SO WARM...ANY STORM IN THE AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH....FREQUENT LIGHTING AND POSSIBLE SMALL HAIL ALONG WITH SOME LOCAL DOWNPOURS OF AROUND AN INCH PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 30, 3:27 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SUN JUL 30 2006 MSZ032-302055- CHOCTAW- 327 PM CDT SUN JUL 30 2006 ...STRONG OVER NORTHEAST CHOCTAW COUNTY... AT 327 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEAST CHOCTAW COUNTY. EXPECT THIS STORM TO PRODUCE GUSTY WINDS UP TO 40 OR 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINS OF NEAR 1 INCH. THE STORM WILL MOVE SLOWLY AND MAINLY EFFECT AREAS FROM MABEN TO AROUND THE REFORM COMMUNITY THROUGH 350 PM. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
Special weather statement, Jul 30, 6:06 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT SUN JUL 30 2006 MSZ052-302330- LAUDERDALE- 606 PM CDT SUN JUL 30 2006 ...STRONG THUNDERSTORM OVER CENTRAL LAUDERDALE COUNTY... AT 605 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE MERIDIAN AIRPORT WHERE WIND GUSTS TO 55 MPH HAVE JUST OCCURRED. EXPECT THIS STORM TO CONTINUE TO PRODUCE GUSTY WINDS BETWEEN 40 AND 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES ACROSS THE SOUTHERN HALF OF THE COUNTY...MAINLY SOUTH OF INTERSTATE 20. THE STORM WILL CONTINUE TO EFFECT THE SOUTHERN HALF OF LAUDERDALE COUNTY THROUGH 630 PM. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
Local storm report, Jul 30, 6:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST MERIDIAN 32.38N 88.71W
07/30/2006 M55 MPH LAUDERDALE MS ASOS
48KTS MEASUREED AT KEY FIELD.
&&
CMESpecial weather statement, Jul 30, 6:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 625 PM CDT SUN JUL 30 2006 MSZ058-310005- CLARKE- 625 PM CDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS POSSIBLE OVER CLARKE COUNTY THROUGH 7 PM... AT 622 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS APPROACHING CLARKE COUNTY...ONE FROM THE NORTH AND THE OTHER FROM THE EAST. AS THE TWO OUTFLOW BOUNDARIES FROM EACH STORM COLLIDE OVER CLARKE COUNTY...STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. EXPECT ANY STORM THAT MOVES INTO OR DEVELOPS OVER THE COUNTY TO PRODUCE GUSTY WINDS BETWEEN 40 AND 55 MPH ALONG WITH FREQUENT LIGHTNING STRIKES. THIS ACTIVITY WILL BE CLOSELY MONITORED THROUGH 7 PM AND IF THEY INTENSIFY ENOUGH...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Jul 30, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 46 min |
| Jul 31, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.